MAUDE Adverse Event Report: SEASPINE INC. CAMBRIA NM; IMPLANT, FIXATION DEVICE, SPINAL

SEASPINE INC. CAMBRIA NM; IMPLANT, FIXATION DEVICE, SPINAL
Model Number 39-2609-S
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019 seaspine was made aware of a revision surgery had taken place to remove a non-fused implant.It was noted an additional complaint was made against a competitor alleging a cracked cervical plate and screw at levels c4-c5.Revision surgery was completed with no harm to the patient.Surgeon will monitor patient.During the review of the dhr for lot au19547605d, it was concluded that the product was inspected and accepted for use by the quality control department on (b)(6) 2017 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue in the past 24 months from the awareness date ((b)(6) 2019), this is the first complaint received for non-union (.04%; based on 2,800 cambria nm implant cases).The occurrence for this event type is identified as remote (0.01-0.5%).Trend review for the fault type does not indicate an adverse trend exists at this time.No noted failure of cambria nm implant.The implant meets specifications and a dhr review concluded the implant met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.Review of labeling notes: possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative warnings the patient should be advised that implants may bend, break or loosen despite restriction in activity.Unable to determine root cause of implant and non-union.The anatomical condition of the patient may have played a role in non-fusion with implant.All testing and evaluation of returned product concludes the device was made to specification both in material composition and dimensionally.
 
Event or Problem Description
Index surgery (b)(6) 2018; multi-level acdf c4-c7.Revision to remove implant performed (b)(6) 2019 due to c4/c5 non-union implant and removal of a (competitor) broken anterior plate and screw.

Brand Name
CAMBRIA NM
Common Device Name
IMPLANT, FIXATION DEVICE, SPINAL
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
calsbad CA 92008
MDR Report Key8501607
Report Number3012120772-2019-00011
Device Sequence Number14152636
Product Code JDN
UDI-Device Identifier00889981064948
UDI-Public00889981064948
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number39-2609-S
Device Lot NumberAU19547605D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR